Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 125, NWS Lake Charles, LA

October 12, 2006Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 12, 2006, 3:12 PM CDT for Beauregard Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 3:12 PM CDT (20:12 UTC)
Expired
Oct 12, 2006, 4:15 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Beauregard Parish, LA

The radar

The Lake Charles radar (KLCH), 59 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 1:44 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Oct 12, 1:44 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 PM CDT THU OCT 12 2006

.UPDATE...
STORMS DEVELOPING OUT AHEAD OF A COLD FRONT OVER SE TX. ZONES HAVE
BEEN AMENDED TO REFLECT SVR WATCH.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
     TYLER.

GM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING
     ZONES: AND COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND,
     TX OUT 20 NM.

&&

K. KUYPER
Hazardous weather outlook, Oct 12, 6:38 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
638 AM CDT THU OCT 12 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-131145-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
638 AM CDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE REGION LATER THIS AFTERNOON AND
EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THE FRONT.

THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY
BECOME SEVERE OVER ALL OF SOUTHEAST TEXAS AND PARTS OF SOUTHERN
AND CENTRAL LOUISIANA TO THE WEST OF A LINE FROM ALEXANDRIA TO
JENNINGS. WHILE ATMOSPHERIC INSTABILITY WILL BE SOMEWHAT
LIMITED...VERTICAL WIND PROFILES SUGGEST THAT A THREAT EXISTS FOR
LARGE HAIL...DAMAGING WINDS...AND TORNADOES IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE UNSETTLED WEATHER PATTERN WILL RESULT IN ALMOST DAILY CHANCES
OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. AT THIS TIME...THE
PROBABILITY OF SEVERE WEATHER THROUGH THIS PERIOD IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

13

In the hours before

Special weather statement, Oct 12, 11:41 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 AM CDT THU OCT 12 2006

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130315-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
1141 AM CDT THU OCT 12 2006

...THUNDERSTORMS LATE THIS AFTERNOON COULD REACH SEVERE LEVELS
OVER SOUTHEAST TEXAS...WESTERN PORTIONS OF CENTRAL LOUISIANA AS
WELL AS SOUTHWEST LOUISIANA...

AS A COLD FRONT MOVES SOUTHWARD THROUGH EAST TEXAS AND NORTHERN
LOUISIANA LATER TODAY, UPPER LEVEL WINDS WILL ACT UPON INCREASING MOISTURE
TO PRODUCE FAST MOVING SEVERE THUNDERSTORMS. THE MAIN THREATS WILL
BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

STAY TUNED TO LOCAL MEDIA SOURCES AND MONITOR NOAA WEATHER RADIO
FOR UPDATES ON THIS DEVELOPING SITUATION.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:28 PM CDTTornado WarningLCHBeauregard32 min
Oct 12, 3:59 PM CDTTornado WarningLCHAllen, Beauregard31 min
Oct 12, 4:24 PM CDTTornado WarningLCHAllen36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.